# SDR CA071123001

- Difficulty date: November 20, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,958 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Bearing
- Condition: Failed
- Location: Turbocharger
- Part time: 357 hours
- Component: Turbocharger, Garrtt
- Component part number: 4066109020
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A RT ENGINE INSPECTION AN EXHAUST STAIN WAS WAS NOTICED IN THE AREA OF THE TURBOCHARGER.  UPON CLOSER INVESTIGATION, IT WAS DISCOVERED THAT THE TURBOCHAGERS EXHAUST BEARING SEAL BETWEEN THE COMPRESSOR AND TURBINE HAD FAILED. THE TURBO WAS REPLACED AND AC RETURNED TO SERVICE WITHOUT FURTHER INCIDENT. (TC NR 20071123001)
